MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max), a guidewire, a non-penumbra carotid distal protection filter, a non-penumbra carotid stent and a non-penumbra stent.During the procedure, the physician advanced a neuron max into the patient by direct puncture using a dilator and guidewire.Then, after removing the dilator and guidewire, it was noticed that the markerband of the neuron max had detached at the carotid stenosis.Afterwards, the physician placed a carotid distal protection filter and released a carotid stent.Subsequently, the detached markerband was captured inside the filter after manipulation.The procedure was completed by performing a carotid angioplasty, using the same neuron max, the same carotid distal protection filter, and the same carotid stent.After treatment of the carotid stenosis, the physician performed a thrombectomy using the non-penumbra stent.There was no report of an adverse effect to the patient.It was reported that after removing the neuron max post-procedure, it was noticed that the hydrophilic cover of the distal end of the neuron max was peeled off.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12072416
Report Number3005168196-2021-01423
Device Sequence Number4765090
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberPNML6F088904
Device Catalogue NumberPNML6F088904
Device Lot NumberH10711
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA01/01/2005